Alert archive / California / Flash Flood Warnings in 2004

Flash Flood Warning 14, NWS San Diego, CA

February 22, 2004San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Feb 22, 2004, 3:00 AM PST for San Bernardino County, California. It was in force for 203 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2004, 3:00 AM PST (11:00 UTC)
Expired
Sep 11, 2004, 6:45 PM PDT
In force
203 days
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 221108
FFWSGX
CAC071-221400-

BULLETIN - EAS ACTIVATION REQUESTED 
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST SUN FEB 22 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE BURN AREAS OF SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN 
  CALIFORNIA

* UNTIL 600 AM PST

* THE FLASH FLOOD WARNING FOR THE BURN AREAS OF SAN BERNARDINO 
COUNTY HAS BEEN EXTENDED UNTIL 6 AM. MODERATE TO HEAVY RAINFALL OF 
ONE QUARTER TO ONE HALF INCH PER HOUR CONTINUES ALONG THE LOWER 
COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. RAINFALL HAS BEEN 
HEAVIEST ALONG THE LOWER COASTAL SLOPES FROM WEST OF CAJON PASS 
EASTWARD TO NEAR STATE ROUTE 18. 

THROUGH 6 AM...HOURLY RAINFALL OF ONE QUARTER TO ONE HALF INCH PER 
HOUR IS EXPECTED TO CONTINUE ACROSS THE BURN AREAS. THIS RAINFALL 
COULD CAUSE FLOODING AND MUDSLIDES ACROSS THE BURN AREAS. 

MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED
OR BLOCKED.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

XXX666

LAT...LON 3401 11768 3410 11702 3451 11688 3444 11761
1 follow-up statement
000 
WGUS56 KSGX 120025
FFWSGX
CAC071-120145-
/X.NEW.KSGX.FF.W.0014.040912T0019Z-040912T0145Z/
/X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
519 PM PDT SAT SEP 11 2004

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 645 PM PDT

* AT 519 PM PDT...FLASH FLOODING CONTINUED TO BE REPORTED FROM A
  NEARLY-STATIONARY THUNDERSTORM OVER SOUTH CENTRAL SAN BERNARDINO
  COUNTY...OR ABOUT 20 MILES SOUTHEAST OF LUCERNE VALLEY NEAR     
  JOHNSON VALLEY.  ALSO ANOTHER STRONG THUNDERSTORM HAS DEVELOPED
  IN THE ADELANTO AND VICTORVILLE AREA. 

PARTS OF HIGHWAY 247 ARE CLOSED DUE TO THE FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3464 11768 3440 11767 3422 11654 3442 11647

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 3:00 AM PST, 0 minutes earlier.

Area forecast discussion, Feb 22, 3:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO
300 AM PST SUN FEB 22 2004

.SYNOPSIS...A BROAD AREA OF LOW PRESSURE WILL CONTINUE...SO SHOWERS
WILL BE WIDESPREAD INTO TONIGHT AND THEN BECOME LESS NUMEROUS
THROUGH MONDAY NIGHT. AN ISOLATED THUNDERSTORM COULD OCCUR THROUGH
TONIGHT...AND HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS. A STRONG
STORM IS EXPECTED WEDNESDAY AND THURSDAY WITH SIGNIFICANT
PRECIPITATION AND STRONG WINDS PLUS HIGH SURF AT THE COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE CENTER OF THE MAIN SURFACE LOW IS NOW ONLY ABOUT 150 MILES W OF
SAN DIEGO AND MOVING ENE. RIGHT NOW...THE SURFACE WINDS ARE MOSTLY
FROM THE SE...AND THAT SEMI-OFFSHORE FLOW IS LIMITING PRECIP A BIT
IN COASTAL AREAS TO MOSTLY LIGHT AMOUNTS...THOUGH OROGRAPHICS IS
PRODUCING SOME RAINFALL GREATER THAN 1/4 INCH/HOUR ON THE SOUTH
SLOPES OF THE SAN GABRIEL/SAN BERNARDINO MTNS. RAIN WAS INCREASING
OFF THE COAST...SO WE SHOULD SEE THE HEAVIER RAIN RATES ON LAND IN
THE NEXT FEW HOURS. ALSO...ONCE THE LOW REACHES LAND AROUND
MIDDAY...THE FLOW WILL BE MORE S/SW...SO THAT WILL BRING A BETTER
TRAJECTORY FOR HEAVY RAIN...AND HEAVY SNOW IN THE MTNS. THE RH WILL
BE HIGHEST ALOFT AT THAT TIME TOO. OVERALL...RAINFALL SHOULD AROUND
ONE INCH NEAR THE COAST WITH LOCAL SPOTS OF 3+ INCHES ON THE SOUTH
SLOPES OF THE SAN GABRIELS THROUGH ABOUT MONDAY.

WE DO GO OFFSHORE AT THE SURFACE EARLY TUE AS WEAK RIDGING
OCCURS...SO WE SHOULD SEE A BRIEF END TO THE PRECIP. HOWEVER...A
SYSTEM WHICH WILL PROBABLY BE STRONGER THAN THE ONE FOR THIS WEEKEND
WILL AFFECT THE AREA WED/THU. ONSHORE FLOW WILL BE STRONG SINCE THE
STROM WILL BE CENTERED FURTHER NORTH THAN THE CURRENT STORM...SO
OROGRAPHIC PRECIP COULD BE MAJOR. THE ENSEMBLES SHOW A RATHER HIGH
CONFIDENCE FOR THIS AS THERE IS SURPRISINGLY LOW VARIABILITY IN THE
DEPTH OF THE LONGWAVE TROUGH WITH JUST MINOR VARIABILITY IN THE
TIMING. SOMETIME AROUND FRI/SAT...THE TROUGH SHOULD MOST
EAST...THOUGH WE WILL STILL BE OPEN TO MORE TROUGHS MOVING IN FROM
THE WEST FOR MORE PRECIP DUE TO AN ACTIVE PAC JET STREAM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING....................................LAXWSWSGX.
FLASH FLOOD WATCH.......................................LAXFFASGX.
MARINE WEATHER STATEMENT................................LAXMWSSGX.
SMALL CRAFT ADVISORY....................................LAXCWFSGX.
HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...................LAXESFSGX.
HIGH SURF ADVISORY......................................LAXMWSSGX.
SPECIAL WEATHER STATEMENT...............................LAXSPSSGX.

&&

MAXWELL
Hazardous weather outlook, Feb 21, 6:00 AM PST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST SAT FEB 21 2004

CAZ042-043-048-050-055>058-060>062-221400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
600 AM PST SAT FEB 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

FLASH FLOOD WATCH FOR BURN AREAS THROUGH SUNDAY
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-

FLASH FLOOD WATCH FOR BURN AREAS TONIGHT AND SUNDAY
SAN DIEGO COUNTY VALLEYS-
SAN DIEGO COUNTY MOUNTAINS-

REFER TO LAXFLSSGX WGUS66 KSGX FOR DETAILS.

WINTER STORM WATCH TONIGHT AND SUNDAY
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-

REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS.

GALE FORCE WINDS AND HAZARDOUS SEAS TONIGHT THROUGH SUNDAY NIGHT

REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SUNDAY AND SUNDAY NIGHT...STORM WITH WIDESPREAD MODERATE TO HEAVY
PRECIPITATION POSSIBLE. GALE FORCE WINDS AND HAZARDOUS SEAS WILL
CONTINUE.

WEDNESDAY AND THURSDAY...STORM WITH WIDESPREAD MODERATE TO HEAVY
PRECIPITATION AND STRONG WIND POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH SUNDAY
EVENING.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 12:06 AM PSTFlash Flood WarningSGXSan Bernardino, San Diego203 days
Feb 22, 6:00 AM PSTFlash Flood WarningSGXRiverside, San Bernardino203 days
Feb 22, 8:00 AM PSTFlash Flood WarningSGXSan Bernardino3 hr
Feb 22, 11:00 AM PSTFlash Flood WarningSGXSan Bernardino6 hr
Feb 22, 11:00 AM PSTFlash Flood WarningSGXSan Diego6 hr
Feb 22, 1:49 PM PSTFlash Flood WarningSGXRiverside, San Diego238 days

Nearby

Flash Flood Warnings in California, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.